MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EPIC¿ VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC - GALWAY EPIC¿ VASCULAR; STENT, ILIAC
Model Number H74939200061220
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that stent inadvertent deployment occurred.A 6x120x120mm epic¿ vascular stent was selected for use.However, when the stent was pulled out of the packaging and right before loading the stent onto the wire, it was noted that the stent was already pre-deployed.The device did not enter the patient's body and the procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr., eval summary attached, method codes, result codes, conclusion codes updated.Device evaluated by mfr.: returned product consisted of an epic self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.No damage was noticed on the shaft.The stent was returned in the device and partially deployed 6mm from the distal side of the markerband.The yellow rack lock was returned on the device.Inspection of the remainder of the device, revealed no other damage or irregularities.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description

Brand Name
EPIC¿ VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7706866
Report Number2134265-2018-06536
Device Sequence Number11016933
Product Code NIO
UDI-Device Identifier08714729805229
UDI-Public08714729805229
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2023
Device Model NumberH74939200061220
Device Catalogue Number39200-06122
Device Lot Number21917958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer07/24/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1